MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER
Catalog Number ATG120162
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.However, a photo was provided for review.The investigation of the reported event is currently underway.H10: d4 (expiry date: 09/2025).H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device pending return.
 
Event or Problem Description
It was reported that during an angioplasty procedure, when attempting to withdraw the balloon catheter through the introducer, the balloon allegedly would not re-enter the introducer and subsequently detached from the shaft and allegedly could not be removed.It was further reported that the introducer and balloon allegedly removed through the femoral vessel.There was no reported patient injury.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the right femoral artery, when attempting to withdraw the balloon catheter through the introducer, the balloon allegedly would not re-enter the introducer and subsequently detached from the shaft and allegedly could not be removed.It was further reported that the introducer and balloon were allegedly removed through the femoral vessel.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one atlas gold pta dilatation catheter loaded into unknown introducer sheath was received for evaluation.During visual analysis, the balloon had broken from the proximal end of the catheter shaft exposing the inner guidewire lumen.No balloon detachment was noted and no other anomalies were noted.On the functional testing, an attempt was made to remove the sheath from the device which was failed.Further an inhouse guidewire was inserted into the catheter with slight resistance.No further testing was performed.Also, one photo was received and reviewed.In the provided photo one pta balloon catheter loaded into an unknown sheath was noted and balloon appeared to be in deflated condition.And the balloon was found to be broken from the proximal end of the catheter shaft exposing the inner guidewire lumen.No evidence of balloon detachment noted, no other anomalies were found.As the submitted photo and the return sample analysis confirms the evidence of balloon noted to be stuck within the unknown sheath and the balloon had a break from the proximal end of the catheter shaft, the investigation was confirmed for the reported balloon removal issue and identified balloon break from the catheter shaft.Since no evidence of balloon detachment was observed, the investigation was unconfirmed for the reported balloon detachment.A definitive root cause for the reported balloon removal issue, detachment and identified balloon break with the catheter could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative

Brand Name
ATLAS GOLD
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18368659
Report Number2020394-2023-01307
Device Sequence Number15395264
Product Code DQY
UDI-Device Identifier00801741060809
UDI-Public(01)00801741060809(11)220909(17)250909(10)93WG0044
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K181323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2025
Device Catalogue NumberATG120162
Device Lot Number93WG0044
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/30/2023
Supplement Date Received by Manufacturer04/09/2024
06/12/2024
Initial Report FDA Received Date12/20/2023
Supplement Report FDA Received Date04/16/2024
06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age17 YR
Patient SexMale
Patient Weight83 KG